Jump to content

(Hypo)mania


Recommended Posts

Ok, I haven't posted a new thread in months, so am currently highly anxious about posting again...but you gotta do what you gotta do, right? Maybe it will help.

So a little background- after a short period of stabilty, I fell into a bad depression which got me hospitalised for the first time. Actually, they were going to section me under the Mental Health Act if I refused to go....yeah, not fun. Anyway in hospital my Zyprexa was dropped and my Lithium was upped (they won't give me ADs because they make me manic) and I was discharged back to my wonderful pdoc and the local crisis team. Pdoc and I worked together to get me through the depression, and last week she discharged me from the crisis team- yay.

Then the next day, the hypomania started. Phoned pdoc and I'm back on the crisis team books, which sucks somewhat as I don't really get on with people well and I find the daily visits the crisis team provide quite intrusive. I'm weird. Anyway, she started me on 2mg Risperdal, but it's been 5 days now and I feel nothing! No sedation, no side effects, no calming of the hypomania. Is this normal? Should I just give it more time?

Anyway, what I'm really concerned about is some of my symptoms. Last time I was properly manic (Jan/Feb) I had delusions that my then pdoc was trying to poison me, that my drugs were poison (I wouldn't take them), that there were cameras in my house, that the hospital wanted to experiment on me etc. Now I'm starting to have thoughts that my medication is bad, I know it's silly and I must take my meds but I can't stop those thoughts creeping in. I'm normally quite insightful about my condition but I keep having thoughts that I'm fine and everyone is just trying to upset me by pretending there's a problem. And there's voices....talking in my head. If that makes sense. I keep hearing snatches of conversation I can't quite make out. Maybe that's normal.

I don't know what I'm asking really, I just needed to get my thoughts down really. If anyone has any input or advice that would be fabulous. I'm just feeling a bit desperate, I can't communicate with the crisis team and they think I'm fine, I'm not seeing my pdoc for another week, I'm only sleeping a few hours a night, I can't sit still....god I hate being bipolar!!

Link to comment
Share on other sites

your delusions sound like mine! when i'm psychotic i'm under the delusion that everyone is trying to poison me, experiment on me, torture me, etc.

give the risperdal a chance. i take it for mania and it does work. ask your pdoc how long you should give that particular drug before you look at either a dose increase or switch. since you don't feel it at all, maybe you just need more of it. i personally have no side effects from it except lactation and do not feel it working except if it is not there, then i'm as high as a kite.

if you can, communicate with the crisis team that you must talk to your pdoc NOW, or call the office and tell them this is a huge emergency and explain about having to see the crisis team and all (i think going through the crisis team is the better option so you won't have to go through the secretaries who could blow you off), and see about adjusting your meds again. 5 days is enough time to get out of a hypomania.

keep talking. don't be worried about posting.

loon

Link to comment
Share on other sites

Good to hear from you, but sorry things have been rocky.

You seem to have a good understanding of how your cycling goes. Given all the symptoms you mention, there is little doubt that this is a classic manic episode.

I suspect the reason the risperdal doesnt' seem to have much effect is that your mania is so strong. The dosage probably needs further adjustment. But take heart, that without the risperdal, your mania would be much worse.

The most important goal, as you recognize, is to keep the episode from escalating to the point where you go off your meds and are completely unable to relate to your pdoc and treatment team.

It is imperative that you be able to be honest and open with your pdoc. Be sure to tell them about all they symptoms you are having.

** Print out your post here, and give it to your crisis team***

That will ensure they understand what is going on.

IF your crisis team is able to improve things in a day or so, give your pdoc a call. Don't wait two weeks for that next appointment.

best,

a.m.

Link to comment
Share on other sites

Thank you so much for the replies, I really appreciate it.

I will see if I can speak to my pdoc on Monday, she's usually very good about talking to me on the phone if I need it so hopefully I'll be able to get some more input there. I can just....see this building up. I went out for a walk this afternoon and started feeling paranoid about people following me again...this is just a road I don't want to go down.

I'll do the printing out my post thing too...give them all the info I can!

Thanks again for the suggestions, I don't feel so alone with this now.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...